Alert archive / Colorado / Areal Flood Advisories in 2015
Areal Flood Advisory 21, NWS Pueblo, CO
NWS Pueblo, CO issued this areal flood advisory at May 21, 2015, 8:47 PM MDT for Fremont County, Colorado. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- May 21, 2015, 8:47 PM MDT (02:47 UTC)
- Expired
- May 22, 2015, 12:45 AM MDT
- In force
- 4 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Fremont County, CO
The radar
The Pueblo radar (KPUX), 88 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
664 WGUS85 KPUB 220247 FLSPUB FLOOD ADVISORY NATIONAL WEATHER SERVICE PUEBLO CO 847 PM MDT THU MAY 21 2015 COC043-220645- /O.NEW.KPUB.FA.Y.0021.150522T0247Z-150522T0645Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FREMONT CO- 847 PM MDT THU MAY 21 2015 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLOOD ADVISORY FOR... EASTERN FREMONT COUNTY IN CENTRAL COLORADO... * UNTIL 1245 AM MDT * AT 841 PM MDT...DOPPLER RADAR INDICATED HEAVY RAIN THAT WILL BE CAPABLE OF PRODUCING MINOR FLOODING IN THE ADVISORY AREA. UP TO ONE HALF INCH OF RAIN HAS ALREADY FALLEN SINCE 745 PM MDT. * SOME LOCATIONS THAT HAVE THE POTENTIAL OF EXPERIENCING FLOODING INCLUDE...THE ROYAL GORGE BURN SCAR...CANON CITY AND FLORENCE. LAT...LON 3864 10495 3826 10505 3827 10551 3865 10551 $$
1 follow-up statement
990 WGUS85 KPUB 220544 FLSPUB FLOOD ADVISORY NATIONAL WEATHER SERVICE PUEBLO CO 1144 PM MDT THU MAY 21 2015 COC043-220554- /O.CAN.KPUB.FA.Y.0021.000000T0000Z-150522T0645Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FREMONT CO- 1144 PM MDT THU MAY 21 2015 ...THE FLOOD ADVISORY HAS BEEN CANCELLED FOR EASTERN FREMONT COUNTY... LAT...LON 3864 10495 3826 10505 3827 10551 3865 10551 $$
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this areal flood advisory went out at May 21, 3:28 PM MDT, 5 hours 19 minutes earlier.
Area forecast discussion, May 21, 3:28 PM MDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 328 PM MDT THU MAY 21 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 252 PM MDT THU MAY 21 2015 ...QUICK SHOT OF RAIN AND SNOW TONIGHT... CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS INDICATING MODERATE TO STRONG SOUTH TO SOUTHWEST FLOW ALOFT ACROSS THE REGION WITH BROAD UPPER TROUGH DIGGING ACROSS THE SOUTHERN CALIFORNIA COAST AND EMBEDDED SHORT WAVES LIFTING OUT ACROSS THE SOUTHERN ROCKIES AND THE DESERT SOUTHWEST. REGIONAL RADARS INDICATING ISOLATED TO SCATTERED SHOWERS ACROSS THE CENTRAL AND NORTHERN MTS WITH BEST COVERAGE OF STORMS ACROSS SOUTHWESTERN AND NORTHEASTERN NEW MEXICO AT THIS TIME. SATELLITE IMAGERY INDICATING MID AND HIGH LEVEL CLOUDS STREAMING ACROSS THE AREA...WHICH HAS HELPED TO LIMIT MIXING AND HAS KEPT LOW CLOUDS AND COOL TEMPERATURES IN THE 40S AND 50S ACROSS EASTERN COLORADO THROUGH THE EARLY AFTERNOON. LATEST MODELS IN AGREEMENT OF TWO BULLSEYE OF PRECIPITATION ACROSS THE AREA TONIGHT...THE FIRST BEING THE FAR SE PLAINS AS NORTHEASTERN NEW MEXICO WAVE CONTINUES TO TRANSLATE NORTH AND EAST INTO THE CENTRAL HIGH PLAINS. THE OTHER BEING ACROSS THE SW AND CENTRAL MTS LATE THIS AFTERNOON...WITH PRECIPITATION SPREADING NORTH AND EAST ACROSS THE SAN LUIS AND UPPER ARKANSAS RIVER VALLEYS AND INTO THE PEAKS PEAK REGION TONIGHT...AS THE DESERT SW WAVE CONTINUES TO TRANSLATE NORTH AND EAST ACROSS WESTERN COLORADO OVERNIGHT. MODELS ARE ALSO MOVING THE SYSTEM FAIRLY QUICKLY ACROSS THE AREA WITH QPF TOTALS DOWN FROM PREVIOUS RUNS...GENERALLY IN THE A QUARTER TO HALF INCH RANGE ACROSS THE AREA. WITH THAT SAID...WILL NOT ISSUE A FLASH FLOOD WATCH FOR TONIGHT...THOUGH CAN NOT RULE OUT LOCALIZED FLOODING ISSUES WITH THE ALREADY SATURATED SOILS. THE HIGHER MT PEAKS WILL LIKELY SEE A QUICK SHOT OF MODERATE SNOWFALL...AND HAVE KEPT CURRENT WINTER WEATHER ADVISORY FOR THE CENTRAL MTS AND ADDED THE PEAKS PEAK MASSIF...WITH 4 TO 8 INCHES POSSIBLE THROUGH EARLY FRIDAY MORNING. FRIDAY...SUBSIDENT SOUTHWEST FLOW ACROSS THE AREA TOMORROW MORNING SHOULD LEAD TO DIMINISHING SHOWERS AND POSSIBLE BREAKS IN THE CLOUDS THROUGH THE EARLY AFTERNOON...ESPECIALLY ACROSS SOUTHEAST PLAINS. THE MAIN SOUTHERN CALIFORNIA TROUGH STARTS TO LIFT OUT ACROSS THE GREAT BASIN FRIDAY AFTERNOON...LEADING TO MORE SHOWERS AND STORMS DEVELOPING ACROSS THE HIGHER TERRAIN IN THE AFTERNOON...WITH THE BEST COVERAGE ALONG THE CONTDVD. INCREASING SW ALOFT ALOFT LEADS TO A LHX LOW DEVELOPING ACROSS THE EASTERN PLAINS...WITH POSSIBLE DRYLINE AND A FEW STRONGER STORMS ACROSS THE FAR SE PLAINS LATE IN THE AFTERNOON. WITH BREAKS IN THE CLOUDS AND BREEZY SOUTH TO SOUTHWEST WINDS ACROSS THE PLAINS...SHOULD SEE HIGHS WARMING INTO THE 60S AND 70S ACROSS THE LOWER ELEVATIONS TOMORROW...WITH 50S AND 60S ACROSS THE HIGHER TERRAIN. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 252 PM MDT THU MAY 21 2015 ...UNSETTLED...BUT NOT QUITE AS WET... A COUPLE OF LOW PRESSURE SYSTEMS WILL IMPACT OUR WEATHER THROUGH THE HOLIDAY WEEKEND AND INTO NEXT WEEK...THE FIRST SUN-SUN NIGHT AND A SECOND ON TUE. THESE ARE RELATIVELY WEAK SYSTEMS BUT GIVEN THE ANTECEDENT WET CONDITIONS AND SATURATED SOILS...COULD ADD TO THE FLOODING CONCERNS FOR THE AREA. FIRST LOW APPROACHES THE 4 CORNERS REGION ON SATURDAY. MOST OF THE I-25 CORRIDOR AND PLAINS WILL BE DRY-SLOTTED BY THIS SYSTEM...SO IT LOOKS LIKE MOST OF THE PRECIP/QPF WILL FALL OVER THE CENTRAL MTS...WITH ONLY SCT SHOWERS FOR THE REST OF THE AREA. SHOULD HOPEFULLY SEE 70S FOR THE PLAINS AS A HIGH TEMP. THERE IS A SLIGHT CONCERN FOR SVR WX...BUT MOST RECENT GUIDANCE HAS THE STRONGEST SVR THREAT ALONG AND E OF THE DRYLINE...WHICH WILL BE NR THE CO-KS BORDER IN THE AFTERNOON. THE AREA TO WATCH WILL BE MAINLY E OF HIGHWAY 287 IN ERN KIOWA AND PROWERS COUNTIES. A SECONDARY THREAT WILL BE N OF THE SFC LOW OVER THE PLAINS...WHICH GUIDANCE SUGGEST WILL BE OVER NERN CO. ON SUNDAY...THE UPPER LOW WILL MOVE INTO NERN CO AND WE COULD SEE SOME WRAP AROUND MOISTURE LATE IN THE DAY INTO SUN NIGHT. THE PIKES PEAK REGION AND AREAS N OF HGWY 50 WILL SEE THE BEST CHANCE OF PRECIP. HIGHS WILL BE A FEW DEGREES COOLER...ESPECIALLY FOR THE NRN ZONES. AFTER A BRIEF SHORT WAVE RIDGE ON MONDAY...THE SECOND SYSTEM WILL MOVE INTO THE CENTRAL MTS AND THEN ON THROUGH THE ERN CO PLAINS ON TUESDAY. THIS WILL BRING ANOTHER SURGE OF COOLER AIR TO THE AREA AND AN INCREASING THREAT OF SHOWERS...AGAIN MAINLY FOR THE MTS AND MORE NRN ZONES IN OUR CWA. AFTER THIS SYSTEM PASSES TO OUR NE...WE WILL SEE INCREASING SWRLY FLOW DEVELOP MID-WEEK AHEAD OF ANOTHER PACIFIC TROUGH. THIS SHOULD DRY US OUT AND WARM US UP A BIT...COULD EVEN SEE TEMPS APPROACH 80 DEGREES AT KPUB FOR THE FIRST TIME SINCE THE BEGINNING OF THE MONTH. IN FACT...MEX GUIDANCE HAS A HIGH OF 87 FOR KPUB NEXT THURSDAY...BUT GIVEN THE PERSISTENT COOL PATTERN AND PLENTY OF MOISTURE...WILL STICK WITH ENSEMBLE TEMPS WHICH ARE ABOUT 10 DEGREES COOLER THAN THE MOS NUMBERS. ROSE && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 252 PM MDT THU MAY 21 2015 MVFR AND IFR CONDITIONS TO PERSIST AT COS AND PUB WITH MOIST LOW LEVEL UPSLOPE. A WEATHER SYSTEM LIFTING OUT ACROSS THE AREA THIS AFTERNOON AND EVENING WILL LEAD TO WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGH TONIGHT...WITH BRIEF MODERATE TO LOCALLY HEAVY RAINFALL POSSIBLE AT THE TERMINALS. WESTERLY FLOW BEHIND THE PARTING SYSTEM SHOULD LEAD TO VFR CONDITIONS DEVELOPING THROUGH FRIDAY MORNING WITH SHOWERS POSSIBLE OVER THE HIGHER TERRAIN IN THE AFTERNOON. MAINLY VFR CONDITIONS EXPECTED AT ALS THROUGH THE NEXT 24 HOURS WITH BREEZY SOUTH TO SOUTHWEST WINDS. COULD SEE BRIEF MVFR/IFR CONDITIONS WITH SHOWERS AND THUNDERSTORMS MOVING ACROSS THE AREA THROUGH 06Z...THOUGH WILL KEEP VCTSSH IN TAF FAR NOW. && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 AM MDT FRIDAY FOR COZ058-060-082. && SHORT TERM...MW LONG TERM...ROSE AVIATION...MW
Hazardous weather outlook, May 21, 8:38 PM MDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 838 PM MDT THU MAY 21 2015 COZ058>089-093>099-221300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 838 PM MDT THU MAY 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT MODERATE TO LOCALLY HEAVY RAINFALL...ON TOP OF ALREADY SATURATED SOILS ACROSS THE AREA...WILL LEAD TO THE POTENTIAL FOR LOCALIZED FLOODING THROUGH THE NIGHT. RIVERS...STREAMS AND CREEKS ACROSS THE AREA CONTINUE TO RUN FAST AND HIGH...DUE TO ABUNDANT RAIN OVER THE PAST FEW WEEKS. RIVER FLOOD WARNINGS CONTINUE FOR THE ARKANSAS RIVER NEAR AVONDALE...LA JUNTA AND LAS ANIMAS. EXTREME CAUTION SHOULD BE USED NEAR THE WATER BANKS...AS THE FAST FLOWS AND SATURATED SOILS MAY CAUSE BANK EROSION. IF YOU ENCOUNTER WATER ON ROADWAYS...DO NOT DRIVE INTO THE WATER...TURN AROUND DON'T DROWN. SNOW WILL FALL ACROSS THE MOUNTAINS TONIGHT...WITH ACCUMULATIONS EXPECTED GENERALLY AT OR ABOVE 10000 FEET. NEW SNOWFALL OF 4 TO 8 INCHES WILL BE POSSIBLE ACROSS THE CENTRAL MOUNTAINS AND PIKES PEAK...WITH LESSER AMOUNTS EXPECTED ACROSS THE REMAINDER OF THE PEAKS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON OVER THE FAR EASTERN PLAINS. DIME SIZE HAIL AND LIGHTNING ARE THE PRIMARY THREATS. A DRYLINE IS FORECAST TO DEVELOP SATURDAY AFTERNOON OVER EASTERN COLORADO WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE. HAIL LARGER THAN ONE INCH IS POSSIBLE...AND SHEAR PROFILES INDICATE A SMALL TORNADO THREAT. SHOWER ACTIVITY WILL CONTINUE ACROSS THE REGION SUNDAY THROUGH WEDNESDAY. GIVEN THAT GROUNDS ARE SATURATED AND RIVERS/STREAMS ARE RUNNING HIGH...ANY ADDITIONAL RAINFALL COULD LEAD TO FLASH FLOODING ACROSS THE AREA. SNOW WILL CONTINUE OVER THE HIGHER ELEVATIONS OF THE MOUNTAINS. LOCATIONS ABOVE 10000 FEET COULD SEE A FEW INCHES OF SNOW ACCUMULATION THROUGH THE DAYS 2 THROUGH 7 TIME PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TONIGHT. 27/77
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 3:11 AM MDT | Areal Flood Advisory | PUB | El Paso | 6 hr |
| May 22, 4:06 AM MDT | Areal Flood Advisory | PUB | Fremont | 5 hr |
| May 22, 2:14 PM MDT | River Flood Warning | PUB | Pueblo | 31 hr |
| May 22, 4:23 PM MDT | Special Weather Statement | PUB | Pueblo | 52 min |
| May 22, 5:11 PM MDT | Special Weather Statement | PUB | Pueblo | 49 min |
Nearby
Areal Flood Advisories in Colorado, 2015Every areal flood advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.